MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15W
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation: ccp.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Since the lot information was unknown, the manufacturing records could not be investigated.Since the lot information was unknown, the manufacturing date could not be confirmed.Since the lot information was unknown, past complaint files could not be investigated.Since the actual device or the manufacturing records could not be investigated, it was not possible to clarify the cause.In order to clarify the cause, we would appreciate your cooperation in obtaining the actual device and lot information.The instructions for use (ifu) (capiox fx15) has the following warnings and precaution regarding gas transfer failure: "measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.-to decrease pao2, decrease fio2.-to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.-to decrease paco2, increase total gas flow.-to increase paco2, decrease total gas flow." "upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patients' metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism." "a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 15 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved." terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo received the following reported information: the oxygenator did not function properly during a lung transplant when they went on bypass.The lung was already out of the body; therefore, they increased their sweep to 10 to limp by until they transitioned to cardio help.Therefore, they did not change the oxy out.There was no delay or injury or patient death.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key25149808
Report Number9681834-2026-00097
Device Sequence Number13064586
Product Code DTZ
UDI-Device Identifier04987350701206
UDI-Public(01)04987350701206
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15W
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown